Alert archive / California / Hazardous Seas Warnings in 2013

Hazardous Seas Warning 5, NWS Eureka, CA

February 22, 2013

NWS Eureka, CA issued this hazardous seas warning at Feb 22, 2013, 3:32 PM PST. It took effect at Feb 23, 2013, 4:00 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2013, 3:32 PM PST (23:32 UTC)
In effect from
Feb 23, 2013, 4:00 AM PST
Expired
Feb 23, 2013, 4:05 PM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WHUS76 KEKA 222332
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
332 PM PST FRI FEB 22 2013

PZZ470-475-230745-
/O.EXT.KEKA.SC.Y.0014.000000T0000Z-130223T1200Z/
/O.UPG.KEKA.SE.A.0002.130223T1200Z-130224T0300Z/
/O.NEW.KEKA.SE.W.0005.130223T1200Z-130224T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
332 PM PST FRI FEB 22 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 7 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST
SATURDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. 

* WINDS...NORTH OF CAPE MENDOCINO...SOUTH 10 TO 20 KNOTS EARLY
  THIS EVENING BECOMING NORTHERLY 10 TO 20 KNOTS LATE TONIGHT
  THROUGH SATURDAY. SOUTH OF CAPE MENDOCINO...NORTHWEST WINDS
  INCREASING TO 15 TO 25 KNOTS LATE TONIGHT THROUGH SATURDAY.

* SEAS...NORTHWEST SEAS WILL BUILD LATE TONIGHT AND PEAK NEAR 18
  TO 20 FT AROUND 16 SECONDS SATURDAY MORNING...THEN SUBSIDE INTO
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-230745-
/O.EXT.KEKA.SC.Y.0014.000000T0000Z-130223T1200Z/
/O.NEW.KEKA.SE.W.0005.130223T1200Z-130224T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
332 PM PST FRI FEB 22 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM TO 7 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST SATURDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST
SATURDAY. 

* WINDS...NORTH OF CAPE MENDOCINO...SOUTH 10 TO 20 KNOTS EARLY
  THIS EVENING BECOMING NORTHERLY 10 TO 20 KNOTS LATE TONIGHT
  THROUGH SATURDAY.

* SEAS...NORTHWEST SEAS WILL BUILD LATE TONIGHT AND PEAK NEAR 18
  TO 20 FT AROUND 16 SECONDS SATURDAY MORNING...THEN SUBSIDE INTO
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-230745-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-130224T1500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
332 PM PST FRI FEB 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* WINDS...NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS LATE
  TONIGHT THROUGH SATURDAY NIGHT. HIGHER GUSTS AROUND CAPE
  MENDOCINO AND POINT ARENA.

* SEAS...BUILDING NORTHWEST SEAS WILL PEAK NEAR 15 TO 18 FT
  AROUND 16 SECONDS SATURDAY MORNING...THEN SUBSIDE INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
977 
WHUS76 KEKA 230451
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
851 PM PST FRI FEB 22 2013

PZZ450-470-231300-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-130223T1200Z/
/O.CON.KEKA.SE.W.0005.130223T1200Z-130224T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
851 PM PST FRI FEB 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
SATURDAY...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
SATURDAY. 

* WINDS...BECOMING NORTHERLY 10 TO 20 KNOTS TONIGHT THROUGH
  SATURDAY.

* SEAS...NORTHWEST SEAS WILL BUILD TONIGHT AND PEAK NEAR 18 TO 20
  FT AROUND 16 SECONDS SATURDAY MORNING...THEN SUBSIDE INTO
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-231300-
/O.EXT.KEKA.SC.Y.0014.000000T0000Z-130224T1500Z/
/O.CON.KEKA.SE.W.0005.130223T1200Z-130224T0300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
851 PM PST FRI FEB 22 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM PST SUNDAY.
A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM TO 7 PM PST
SATURDAY. 

* WINDS...NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS LATE
  TONIGHT THROUGH SATURDAY.

* SEAS...NORTHWEST SEAS WILL BUILD LATE TONIGHT AND PEAK NEAR 18 
  TO 20 FT AROUND 16 SECONDS SATURDAY MORNING...THEN SUBSIDE 
  INTO SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-231300-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-130224T1500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
851 PM PST FRI FEB 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* WINDS...NORTHWEST WINDS INCREASING TO 15 TO 25 KNOTS LATE 
  TONIGHT THROUGH SATURDAY NIGHT. HIGHER GUSTS AROUND CAPE 
  MENDOCINO AND POINT ARENA. 

* SEAS...BUILDING NORTHWEST SEAS WILL PEAK NEAR 15 TO 18 FT 
  AROUND 16 SECONDS SATURDAY MORNING...THEN SUBSIDE INTO SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
615 
WHUS76 KEKA 231046
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 AM PST SAT FEB 23 2013

PZZ450-231900-
/O.CAN.KEKA.SC.Y.0014.000000T0000Z-130223T1200Z/
/O.CON.KEKA.SE.W.0005.130223T1200Z-130224T0300Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
246 AM PST SAT FEB 23 2013

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING.

* SEAS...NORTHWEST SEAS WILL PEAK NEAR 16 TO 18 FT AROUND 16
  SECONDS THIS MORNING...THEN SUBSIDE INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-231900-
/O.EXT.KEKA.SC.Y.0014.000000T0000Z-130224T1100Z/
/O.CON.KEKA.SE.W.0005.130223T1200Z-130224T0300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
246 AM PST SAT FEB 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PST SUNDAY.
A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS UP TO 25 KT THROUGH
  TONIGHT.

* SEAS...NORTHWEST SEAS WILL PEAK NEAR 16 TO 19 FT AROUND 16
  SECONDS THIS MORNING...THEN SUBSIDE INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-231900-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-130224T1500Z/
/O.CON.KEKA.SE.W.0005.130223T1200Z-130224T0300Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
246 AM PST SAT FEB 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
SUNDAY. 

* WINDS...NORTHERLY 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH
  SUNDAY EVENING.

* SEAS...NORTHWEST SEAS WILL PEAK NEAR 16 TO 18 FT AROUND 16
  SECONDS THIS MORNING...THEN SUBSIDE INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-231900-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-130224T1500Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
246 AM PST SAT FEB 23 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. 

* WINDS...NORTHERLY 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH
  SUNDAY MORNING. LOCALLY HIGHER WINDS AROUND CAPE MENDOCINO.

* SEAS...NORTHWEST SEAS WILL PEAK NEAR 14 TO 16 FT AROUND 16
  SECONDS THIS MORNING...THEN SUBSIDE INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
753 
WHUS76 KEKA 240005
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
405 PM PST SAT FEB 23 2013

PZZ450-240815-
/O.CAN.KEKA.SE.W.0005.000000T0000Z-130224T0300Z/
/O.EXB.KEKA.SC.Y.0014.000000T0000Z-130225T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
405 PM PST SAT FEB 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED.
 

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS UP TO 25 KT OVERNIGHT. 

* SEAS...NORTHWEST SEAS 16 TO 19 FT AROUND 16 SECONDS SUBSIDING
  INTO SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-475-240815-
/O.CAN.KEKA.SE.W.0005.000000T0000Z-130224T0300Z/
/O.EXT.KEKA.SC.Y.0014.000000T0000Z-130225T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
405 PM PST SAT FEB 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE
HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 4 PM PST SUNDAY. 


* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS UP TO 25 KT OVERNIGHT. 

* SEAS...NORTHWEST SEAS 15 TO 17 FT AROUND 14 SECONDS SUBSIDING
  INTO SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-240815-
/O.EXT.KEKA.SC.Y.0014.000000T0000Z-130225T0000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
405 PM PST SAT FEB 23 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST SUNDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST SUNDAY. 

* WINDS...NORTHERLY 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH
  SUNDAY MORNING. 

* SEAS...NORTHWEST SEAS 12 TO 14 FT AROUND 15 SECONDS SUBSIDING
  INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Feb 22, 4:41 AM PST, 10 hours 51 minutes earlier.

Area forecast discussion, Feb 22, 4:41 AM PST, 10 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
441 AM PST FRI FEB 22 2013

.SYNOPSIS...A WEAK COLD FRONT WILL APPROACH FROM
THE NW THIS AFTERNOON AND THEN MOVE ACROSS THE AREA
THIS EVENING. HIGH PRESSURE WILL BUILD ON SATURDAY AND
HOLD THROUGH SUNDAY FOR A RETURN OF DRY AND STABLE WEATHER.

&&

.DISCUSSION...SATELLITEE SHOWED MOSTLY HIGH AND MID LEVEL CIRRUS
CLOUDS OVER THE FORECAST AREA EARLY THIS MORNING. LOWER CLOUDS
WERE LURKING OFFSHORE THE NORTH COAST BUT APPEARED TO BE STAYING
THERE. SATELLITE ALSO SHOWED CLOUDS WITH A WARM FRONT MOVING INTO
WASHINGTON AND FAR NW OREGON. PRECIP WITH THIS WARM FRONT WILL
STAY WELL NORTH OF THE AREA THIS MORNING. THE COLD FRONT AND
UPPER LEVEL TROUGH WILL RAPIDLY MOVE TOWARD THE AREA THIS
AFTERNOON AND THROUGH THE AREA THIS EVENING. MOST PLACES NORTH OF
THE CAPE SHOULD SEE A TENTH OR TWO...WITH UP TO HALF INCH OF RAIN
POSSIBLE IN DEL NORTE COUNTY BY MIDNIGHT. PRECIP CHANCES IN MENDO
AND EASTERN TRINITY LOOK IFFY...BUT A FEW HUNDREDTHS MAY OCCUR.
IT SHOULD DRY OUT AND CLEAR OUT SATURDAY THROUGH SUNDAY AS SURFACE
HIGH PRESSURE BUILDS OVER THE REGION AND THE AIR MASS STABILIZES
AND WARMS. MODELS SHOW MOISTURE AND WEAK INSTABILITY ON SAT FOR
THE POSSIBILITY OF A FEW SHOWERS HOWEVER.

ANOTHER WEAK FRONT WILL MOVE THROUGH ON MON. THIS FRONT DOES NOT
LOOK TO BE A MAJOR RAIN OR SNOW MAKER EITHER. WE SHOULD SEE SOME
RAIN...MAINLY ON MONDAY NORTH OF THE CAPE. AFTER THIS FRONT...A
RIDGE APPEARS TO BUILD FOR DRY WEATHER ON TUE.

GFS AND ECMWF HAVE ANOTHER WEAK SHORTWAVE AROUND MIDWEEK BUT NOT
MUCH IN THE WAY OF PRECIP. BEST CHANCES ONCE AGAIN WILL BE NORTH
OF THE CAPE. DRY WEATHER LOOKS TO RETURN ON THU AND FRI.

&&

.AVIATION....TAF SITES ARE VFR THIS MORNING. CONDITIONS WILL
WORSEN TO MVFR THIS AFTERNOON FOR THE COASTAL AIRSTRIPS AS RAIN
OVERSPREADS THE AREA.

&&

.MARINE...NEARSHORE BUOYS SHOW LIGHT WINDS NORTH OF CAPE MENDOCINO
AND STRONGER NORTH WINDS SOUTH OF THE CAPE THIS MORNING. THERE WERE
NO ASCAT OR WINDSAT PASSES OVER OUR WATERS THIS MORNING. NORTHERLY
WINDS WILL INCREASE THIS EVENING THROUGH SUNDAY AS A DISTURBANCE
PASSES TO OUR NORTH. LEFT THE SCA'S UNCHANGED AS THINGS APPEAR TO BE
ON TRACK IN THE SHORT TERM. A STRONG STORM IN THE GULF OF ALASKA HAS
GENERATED A LARGE SWELL THAT WILL BUILD TONIGHT AND PEAK SATURDAY
MORNING. HOW BIG THE SWELL WILL GET IS A BIT OF A MYSTERY DUE TO THE
LACK OF OFFSHORE BUOYS. THE LOCAL SWAN MODEL HAS IT PEAKING AROUND
16 TO 20 FT AROUND 16 SECONDS EARLY SATURDAY MORNING. THIS IS A
BORDERLINE HAZARDOUS SEAS WARNING FOR THE OUTER WATERS. GIVEN THE
UNCERTAINTY, LEFT THOSE WATCHES UP. IT'S ALSO BORDERLINE FOR A HIGH
SURF. WITH THAT SAME UNCERTAINTY, HELD OFF ON ISSUING A HIGH SURF
ADVISORY. REMNANT SHOWERS MAY KEEP MANY PEOPLE AWAY FROM THE BEACH
DURING THE HIGHEST SURF BUT CONCERN IS ISSUING AN ADVISORY WILL
CAUSE PEOPLE TO GO TO THE BEACH WHILE MAKING THE SURFERS GO WILD.
WILL PASS TO THE NEXT FORECASTER. THE LOCAL SWAN MODEL CONTINUES TO
HAVE PROBLEMS HANDLING THE SHORT PERIOD WIND DRIVEN WAVES AND THE
LONGER PERIOD SWELL THIS WEEKEND. GIVEN THE WIND GENERATED WAVES AND
THE BUILDING SWELL WILL BE FROM ABOUT THE SAME DIRECTION, OPTED TO
KEEP BOTH OF THEM COMBINED AS ONE LARGE WAVE BECAUSE THIS IS WHERE
MOST OF THE WAVE ENERGY WILL BE AND IT WILL BE HARD TO DIFFERENTIATE
THE TWO WAVES OUT ON THE WATERS. 20 FOOT SEAS ARE 20 FOOT SEAS.
CONDITIONS WILL BEGIN TO IMPROVE SUNDAY INTO MONDAY AS THE WINDS AND
SEAS LOWER.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...CA...NONE.

NW CA WATERS...SCA UNTIL 7 AM PST SUNDAY PZZ450-455-470-475.
HAZARDOUS SEAS WATCH LATE TONIGHT THROUGH SAT EVENING PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 22, 4:53 AM PST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
453 AM PST FRI FEB 22 2013

CAZ001-231300-
REDWOOD COAST-
453 AM PST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-231300-
MENDOCINO COAST-
453 AM PST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-231300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
453 AM PST FRI FEB 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:16 PM PSTHigh Surf AdvisoryEKA25 hr

Nearby

Hazardous Seas Warnings in California, 2013Every hazardous seas warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.